September 1933

La néphrite expérimentale à l'urane.

Author Affiliations

By F.-J. Traissac. Pp. 187. Bordeaux, France: Librairie Delmas Bordeaux, 1933.

Arch Intern Med (Chic). 1933;52(3):496. doi:10.1001/archinte.1933.00160030157019

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.


Following the injection of uranium nitrate into rabbits there is noted a syndrome which resembles nephritis in man. Grave anatomic alterations are produced in the kidneys. Diuresis, a diminished elimination of phenolsulphonphthalein and acidosis occur. There is a glycosuria (of renal origin). In the urine are albumin and casts; the urea and cholesterol of the blood are abnormally increased. There is also definite evidence of damage to the liver, so that the name "hépato-néphrite toxique" is applied. In attempting to explain these phenomena, the author expresses the belief that the damaged liver is responsible for the disturbed metabolism of nitrogen and fat, and that the albumin excreted probably originates in lesions of the liver. The excretion of the albumin depends on alterations in the vessels of the kidney. Observing that the administration of insulin reduces the nitrogen of the blood and the hypercholesteremia in rabbits, Dr. Traissac suggests the possibility

First Page Preview View Large
First page PDF preview
First page PDF preview